Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 27, 2012, 3:07 PM MST for 4 counties in Wyoming. It took effect at Jan 28, 2012, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 3:07 PM MST (22:07 UTC)
- In effect from
- Jan 28, 2012, 9:00 PM MST
- Expired
- Jan 28, 2012, 10:33 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS75 KCYS 272207 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 307 PM MST FRI JAN 27 2012 ...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA PANHANDLE FOR THE REST OF THE AFTERNOON... ...STRONG WINDS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH THROUGH THE REST OF THE AFTERNOON OVER THE WESTERN NEBRASKA PANHANDLE WITH GUSTS BETWEEN 40 AND 50 MPH. THE WINDS WILL BE CAUSED IN PART BY STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE OVER THE HIGH PLAINS. THE WINDS WILL DECREASE EARLY THIS EVENING AS HIGH PRESSURE MOVES OVER THE AREA. STRONG WINDS WILL ALSO BE POSSIBLE OVER SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE SATURDAY EVENING THROUGH SUNDAY MORNING. THIS INCLUDES AROUND ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND. A SURFACE TROUGH WILL FORM OVER FAR EASTERN WYOMING SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE RESULT WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING WHICH WILL PRODUCE THE STRONG WINDS. NEZ002-003-019>021-054-055-095-096-280000- /O.CON.KCYS.WI.Y.0004.000000T0000Z-120128T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 307 PM MST FRI JAN 27 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...UNTIL 5 PM THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES OR LIGHT TRAILERS MAY ENCOUNTER DIFFICULT DRIVING AT TIMES DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ106-110-281200- /O.NEW.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 307 PM MST FRI JAN 27 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM SATURDAY EVENING THROUGH 11 AM SUNDAY MORNING. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE ARLINGTON AND BORDEAUX AREAS. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72 BECAUSE OF STRONG WINDS. ALSO...THE RISK OF BLOW OVERS WILL EXIST FOR INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
3 follow-up statements
119 WWUS75 KCYS 280000 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MST FRI JAN 27 2012 ...STRONG WINDS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG WINDS WILL ALSO BE POSSIBLE OVER SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE SATURDAY EVENING THROUGH SUNDAY MORNING. THIS INCLUDES AROUND ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND. A SURFACE TROUGH WILL FORM OVER FAR EASTERN WYOMING SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING. NEZ002-003-019>021-054-055-095-096-280100- /O.EXP.KCYS.WI.Y.0004.000000T0000Z-120128T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 500 PM MST FRI JAN 27 2012 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS CONTINUE TO FALL ACROSS THE WESTERN NEBRASKA PANHANDLE... THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST. $$ WYZ106-110-281200- /O.CON.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 500 PM MST FRI JAN 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE ARLINGTON AND BORDEAUX AREAS. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72 AND ALONG INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
503 WWUS75 KCYS 280915 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 215 AM MST SAT JAN 28 2012 ...STRONG WINDS EXPECTED SATURDAY NIGHT THROUGH SUNDAY MORNING IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG WINDS ARE EXPECTED ACROSS THE ARLINGTON AREA SATURDAY NIGHT THROUGH SUNDAY MORNING. STRONG WINDS ARE ALSO POSSIBLE ACROSS THE BORDEAUX AREA AND SOUTH LARAMIE RANGE. THESE WINDS WILL BE CAUSED BY A STRENGTHENING SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING AS A SURFACE TROUGH FORMS OVER FAR EASTERN WYOMING SATURDAY NIGHT. WYZ110-282115- /O.UPG.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ /O.NEW.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 215 AM MST SAT JAN 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE ARLINGTON AREA. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-282115- /O.EXA.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 215 AM MST SAT JAN 28 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE SOUTH LARAMIE RANGE. THERE IS A BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN VEDAUWOO AND THE I-80 SUMMIT. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-282115- /O.CON.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 215 AM MST SAT JAN 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE BORDEAUX AREA. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
469 WWUS75 KCYS 281733 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MST SAT JAN 28 2012 ...STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING IN THE ARLINGTON AND MEDICINE BOW AREAS AS WELL AS BETWEEN CHUGWATER AND WHEATLAND. THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING AS A SURFACE TROUGH FORMS OVER FAR EASTERN WYOMING TONIGHT. WYZ116-281845- /O.CAN.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 1033 AM MST SAT JAN 28 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WESTERLY WINDS WILL INCREASE TONIGHT OVER THE SOUTHERN LARAMIE RANGE AND CONTINUE THROUGH SUNDAY MORNING. DURING THAT TIME... WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. EVEN THOUGH IT WILL BE QUITE WINDY OVER THAT AREA...THE EXPECTED WINDS WILL BE BELOW HIGH WIND CRITERIA LEVELS AND SO THE HIGH WIND WATCH HAS BEEN CANCELLED. MOTORISTS SHOULD STILL BE PREPARED TO ENCOUNTER THE STRONG WINDS AND SUDDEN GUSTS. TRAVEL MAY BE HAZARDOUS FOR THOSE WITH LIGHT WEIGHT OR HIGH PROFILE VEHICLES. $$ WYZ106-282300- /O.UPG.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/ /O.EXA.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1033 AM MST SAT JAN 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 11 AM SUNDAY MORNING. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE BORDEAUX AREA. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ110-282300- /O.CON.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1033 AM MST SAT JAN 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST SUNDAY. * TIMING...9 PM THIS EVENING THROUGH 11 AM SUNDAY MORNING. * WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN THE ARLINGTON AREA. THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 27, 2:47 PM MST, 20 minutes earlier.
Area forecast discussion, Jan 27, 2:47 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MST FRI JAN 27 2012
.SHORT TERM...TONIGHT THROUGH SUNDAY...
A SHORTWAVE TROUGH WAS LOCATED OVER EASTERN WYOMING EARLY THIS
AFTERNOON AND WAS MOVING SOUTHEAST RAPIDLY. AHEAD OF THE FEATURE
WAS BANDED SNOW SHOWERS ORIENTED WITH THE NORTHWEST FLOW ALOFT.
THE SHORTWAVE TROUGH WILL MOVE EAST OF THE CWA BY EARLY THIS
EVENING. WITH ITS PASSAGE AND SURFACE HIGH PRESSURE MOVING OVER
THE CWA...THE SNOW SHOWERS ACTIVITY SHOULD END OVER THE EAST PART
OF THE CWA AROUND SUNSET. NORTHWEST SURFACE WINDS WILL CONTINUE TO
GUST AS HIGH AS 40 MPH OVER THE EAST PART OF THE CWA THROUGH SUNSET.
FOR NOW WILL CONTINUE THE WIND ADVISORY FOR THE PANHANDLE UNTIL 00Z.
EARLY TONIGHT THERE WILL BE LIGHTER WINDS AND MOSTLY CLEAR SKIES
OVER THE CWA. AFTER 06Z...THE SURFACE PRESSURE GRADIENT TIGHTENS AND
MID AND HIGH CLOUDS INCREASE OVER THE REGION. WINDS IN MANY LOCATIONS
WILL INCREASE AND TEMPERATURES...AT LEAST IN SOUTHEAST WYOMING MAY
BOTTOM OUT EARLY TONIGHT BEFORE RISING SLOWLY.
THE REST OF THE FORECAST PERIOD WILL BE WARMER...DRY AND WINDY WITH
CONSIDERABLE MID AND HIGH LEVEL CLOUDS. THE WARMEST DAY WILL BE ON
SUNDAY WITH 700 MB TEMPERATURES INCREASING TO BETWEEN 0C AND -4C.
WINDS WILL BE THE MAIN FORECAST CONCERN OVER THE CWA FROM LATER
TONIGHT THROUGH SUNDAY. THE 300 MB JET PASSES OVERHEAD IN THE
NORTHWEST FLOW ALOFT ON SATURDAY...PLACING THE CWA ON THE CYCLONIC
SIDE OF THE 300 MB JET FROM LATE AFTERNOON SATURDAY THROUGH EARLY
SATURDAY NIGHT. THE RIDGE ALOFT ALONG THE WEST COAST IS FLATTENED
SATURDAY NIGHT AND SUNDAY WITH THE APPROACH OF THE NEXT UPSTREAM
SHORTWAVE TROUGH. THAT ALLOWS FOR SURFACE PRESSURES TO FALL OVER
THE REGION AND A SURFACE TROUGH TO FORM OVER FAR EASTERN WYOMING.
LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCPR AND KCAG WILL BECOME
FAVORABLE FOR STRONG WINDS SATURDAY EVENING THROUGH SUNDAY MORNING
MAINLY IN THE WIND CORRIDOR. THE 700 MB WINDS DURING THAT TIME
RANGES FROM 45 TO 55 KNOTS FROM THE MODELS. WILL GO AHEAD AND ISSUE
A HIGH WIND WATCH FOR THE KARL AND KBRX AREAS FROM LATE SATURDAY
EVENING THROUGH SUNDAY MORNING. THE LACK OF JET SUPPORT DURING THAT
TIME MAY HINDER WIND HIGHLIGHT TYPE WINDS OVER THE REST OF THE
CWA...BUT IT WILL STILL BE WINDY.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
A GENERALLY MILD AND MAINLY DRY WEATHER PATTERN EXPECTED ACROSS
THE REGION DURING THIS PERIOD WITH A FEW MINOR SHORTWAVES
AFFECTING THE CWA. ONE SHOULD PASS ACROSS ABOUT MONDAY NIGHT WITH
ANOTHER ONE TUESDAY NIGHT. NOT MUCH WEATHER ASSOCIATED WITH THESE
OUTSIDE OF PACIFIC COOL FRONTS AND MTN SNOW SHOWERS. GENERALLY
ZONAL FLOW MONDAY THROUGH WEDS THEN UPPER FLOW SHOULD BECOME NWLY
TO CLOSE OUT THE WEEK AS UPPER RIDGE AMPLIFIES OVER THE WESTERN
PART OF THE COUNTRY. RATHER LONG FETCH OF NW FLOW SHOULD ALLOW FOR
THE PERIPHERY OF SOME CANADIAN HIGHS TO SLIDE BY THE CWA KEEPING
TEMPERATURES COOL BUT NOT TOO COLD. OTHERWISE SOMEWHAT BREEZY TO
WINDY AT TIMES MAINLY NEAR THE SE WY MTNS WITH DECENT MID-LEVEL
FLOW.
&&
.AVIATION...18Z TAFS...
LIGHT SNOW VCTY KLAR AND KCYS WITH ASSOCIATED MAINLY MVFR CIGS WILL
MOVE OUT SHORTLY LEAVING VFR ACROSS ALL TERMINALS BY 21Z. GUSTY NW
WINDS OVER THE PLAINS THIS AFTERNOON IN FAST NW MID-LEVEL FLOW.
WINDS DIMINISHING LATE THIS AFTERNOON THEN INCREASING AROUND THE
MTNS LATER THIS EVENING AND OVERNIGHT WITH VFR OTHERWISE.
&&
.FIRE WEATHER...
WESTERLY SURFACE WINDS WILL GUST BETWEEN 30 AND 50 MPH OVER MAINLY
THE WYOMING PART OF THE CWA LATE TONIGHT THROUGH SUNDAY. THE WINDS
LOOK TO BE THE STRONGEST SATURDAY NIGHT AND SUNDAY MORNING IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE. OTHERWISE...DRY AND WARMER
WEATHER WILL RETURN TO THE CWA SATURDAY THROUGH MONDAY. MINIMUM
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND 30 PERCENT OVER THE
LOWER ELEVATIONS ON THOSE DAYS. THE NEXT STORM SYSTEM WILL BRING A
CHANCE OF SNOW TO THE AREA MONDAY NIGHT AND TUESDAY AND COOLER
TEMPERATURES TUESDAY THROUGH WEDNESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM SATURDAY NIGHT THROUGH 11 AM SUNDAY
MORNING FOR WYZ106-WYZ110.
NE...WIND ADVISORY UNTIL 5 PM FRIDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
WEILAND/EMANUELHazardous weather outlook, Jan 27, 12:06 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1206 PM MST FRI JAN 27 2012 WYZ101>119-281045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1206 PM MST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY ACROSS FAVORED WINDY CORRIDORS OF SOUTHEAST WYOMING. THIS INCLUDES THE ARLINGTON AREA AND THE LARAMIE RANGE FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-281045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1206 PM MST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE NEBRASKA PANHANDLE THE REST OF TODAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL OCCUR. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jan 27, 10:59 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MEDICINE BOW 41.90N 106.20W
01/27/2012 M0.5 INCH CARBON WY CO-OP OBSERVER
0600 AM SNOW 29 N TORRINGTON 42.49N 104.18W
01/27/2012 M0.1 INCH GOSHEN WY CO-OP OBSERVER
0600 AM SNOW SHIRLEY BASIN 42.35N 106.21W
01/27/2012 M0.8 INCH CARBON WY CO-OP OBSERVER
0700 AM SNOW 10 WSW ROCK RIVER 41.68N 106.15W
01/27/2012 M0.9 INCH CARBON WY COCORAHS
0700 AM SNOW HARRISON 42.69N 103.88W
01/27/2012 M0.2 INCH SIOUX NE CO-OP OBSERVER
0700 AM SNOW 12 NW HARRISBURG 41.67N 103.90W
01/27/2012 M0.5 INCH BANNER NE CO-OP OBSERVER
0700 AM SNOW 6 NE GLENDO 42.57N 104.94W
01/27/2012 M0.3 INCH PLATTE WY CO-OP OBSERVER
0700 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
01/27/2012 M0.1 INCH CONVERSE WY COCORAHS
0700 AM SNOW 5 SE BUFORD 41.06N 105.23W
01/27/2012 M0.2 INCH LARAMIE WY CO-OP OBSERVER
0700 AM SNOW 17 WNW CHEYENNE 41.24N 105.09W
01/27/2012 M0.5 INCH LARAMIE WY COCORAHS
0700 AM SNOW 21 WSW WARREN AF BASE 41.04N 105.23W
01/27/2012 M0.2 INCH LARAMIE WY COCORAHS
0700 AM SNOW 11 N CHEYENNE 41.30N 104.79W
01/27/2012 M0.8 INCH LARAMIE WY COCORAHS
0700 AM SNOW 27 WSW LARAMIE 41.16N 106.06W
01/27/2012 M1.1 INCH ALBANY WY COCORAHS
0800 AM SNOW 4 SE LARAMIE 41.27N 105.53W
01/27/2012 M0.2 INCH ALBANY WY CO-OP OBSERVER
0815 AM SNOW CHUGWATER 41.76N 104.82W
01/27/2012 M2.0 INCH PLATTE WY CO-OP OBSERVER
1030 AM SNOW 4 S ALBIN 41.36N 104.10W
01/27/2012 E1.5 INCH LARAMIE WY TRAINED SPOTTER
1050 AM SNOW CHEYENNE 41.15N 104.79W
01/27/2012 M0.8 INCH LARAMIE WY OFFICIAL NWS OBS
&&
HAMMERNearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.